MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 58-60 G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 58-60 G; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71333336
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery, performed due to dislocation of hip 3 times.Liner and head were removed.
 
Additional Manufacturer Narrative
It was reported a revision surgery was performed due to dislocation.The associated oxinium head and acetabular liner, used in treatment, were returned and evaluated.A lab analysis was conducted and noted the liner does not display the presence of any abnormal wear of the id surface.Gouges and marks observed on the liner could be resulting from the stated dislocation or during the removal.One area of the lip exhibits some deformation that might indicate an impingement with the femoral neck.Noted faint outlines of apex and screw hole patterns from the shell are observed.The head noted some gouges on the articular surface, this markings most likely occurred during dislocations.The examination revealed the presence of titanium material with the gouged area.This clearly indicates the head came into contact with the shell which is not returned.The lower flat face of the head showed some cuts and gouges.Iron found around that area.The presence of iron indicates the markings on the lower flat of the head were caused by contact with a stainless steel instruments during removal.No deviations to manufacturing process noted for the listed batches and no prior complaints history found for the listed parts for the listed failure mode.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship between the devices and the reported incident could not be corroborated.A review of instructions for use revealed the alleged failure has been identified in the possible adverse events.Probable causes could include but not limited to patient anatomy or surgical technique.No medical documents were received, thus no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF XLPE 32 20 DEG 58-60 G
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9164265
Report Number1020279-2019-03580
Device Sequence Number19276678
Product Code LPH
UDI-Device Identifier03596010455697
UDI-Public03596010455697
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2014
Device Model Number71333336
Device Catalogue Number71333336
Device Lot Number04AM02300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;